I just got diagnosed with diverticulitis. I got so much relief from the pain with Bentyl. But it makes me very drowsy, kind of like the drowsiness that comes with taking benadryl. Is this safe to take long-term without causing other health problems in the long run? I had never heard of Bentyl till last week!
There are no long-term effects that I'm aware of. I'd suggest that you consult with your dr or even better, with your pharmacist. Your pharmacist is usually the best as he will have kept abreast of these issues. You could also do some research of your own online. I can only tell you that I've taken Bentyl for over 25 years now,on a daily basis, and have suffered no long-term effects. Well I suppose the only long-term effect I've noticed is how much relief it's provided me and how it's improved the quality of my life. If you just started taking it, the drowsiness may be a temporary side effect that will probably lessen, or even disappear, over time. I'd give yourself a few weeks to allow your body to get used to the new medicine. I hope this helps!
Hi again G mc; I agree with Lisa01 I have dispensed so much of the generic Bentyl from the begging of time in the pharmacy and it either works or it does not but the people taking it for long, long periods of time never have I seen a problem now please if it is helping you take it and don't worry dear. This is very safe compared to other medications that are on the market for the same conditions.. chuck1957.. PS LISA01 AGAIN I AM SO SORRY THAT I MIXED YOURS AND indigogirl QUESTIONS UP BUT YOU CAN'T REMOVE IT ONCE YOU TYPE IT GLAD I NOTICED IT BEFORE I WELL WATCH MUCH CLOSER AS I SAID I AM JUST NOW AFTER ALMOST ALL THIS TIME BEING ABLE TO USE THE COMMENT SECTION. HAVE A FANTASTIC WEEKEND BOTH OF YOU. CHUCK.
I've been taking it forever (15+ years) It's great. I only take 1AM and 1PM, the generic version (dicyclomne) and it really keeps me doing well. If I do get a flare-up of IBD or colitis, I can go to 4 per day. If I think I'm getting a flare-up I may take 2 at a time, for a day, and it really helps. Good luck.
Hey G; everything you are reading is true, And just about everyone encluding myself the drowsiness does go away. Long term uses I have never seen anyone have any problems and this medication was around prior to me even having anything to do with Pharmacy. I would not worry about this one. And don't worry about it being on the DESI list of noneffective medications by the FDA a lot of medications are on that because they were so old, They never went through the standards the drugs in the last 20 years or so have had to do. But this has been very effective for many people with IBS, OR any type G.I. PROBLEMS and myself I think it is much safer than any of the current medications they have come out with. And don't worry because even the dose's they use these days are about 1/4 of the dose that used to be the required dose's with it years ago.
But as with any medication see how it works for you and any of the things they say could happen I have never seen one person have those problems so just have regular eye check up's and you normal physical and I don't think you well have any long term effects from this years ago I was using for Gi problems for at least 15 years. Hope you get to feeling better. Chuck1957
I had one, but whether it matters to you depends on your age, gender and whether you take the high or low dose...
When Levbid disappeared from the market for a while, my doctor put me on Bentyl (high dose) and at some point, I started noticing that my period would be about four days late. I put up with it for a few months, but then I got annoyed and went off it. Now I just use Imodium when needed.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Sep 2009 • 1 answer
Posted 26 Mar 2010 • 2 answers
Posted 25 Oct 2010 • 1 answer
Posted 31 Jan 2012 • 2 answers
Posted 19 Mar 2016 • 0 answers